MAUDE Adverse Event Report: BECKMAN COULTER, INC DXI 9000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER, INC DXI 9000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number C11137
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
An internal investigation was performed and software design errors were identified.A field action (fa-25027) will address the issue.H6: due to smartsolve limitations, the evaluation code for investigation conclusion is "4316: appropriate term/code not available".The most accurate coding would have been "58" for "cause traced to software coding".Notes: the following sections were updated from the initial medwatch report: h1/h2: device evaluation.H6: component code, investigation findings and investigation conclusions.
 
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4 and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: the beckman coulter r&d team has implemented a temporary countermeasure which has been verified by the onsite field service engineer to address the issue.The steps for this short-term solution are as follows: navigate to system configuration > lis configuration, disable the lis protocol and activate the new configuration, reboot the pc and wait for initialization, re-enable the lis configuration and activate the configuration.For a long-term solution, two software anomalies have been identified and will be corrected in the upcoming dxi 9000 v1.22 software release.The impacted user in ireland has not submitted any additional complaints related to this issue.Beckman coulter is currently following established procedures to determine the root cause.An investigation report is in progress with a target completion date of 11 march 2025.Upon completion of the investigation report, additional investigation activities will be conducted to support a capa to identify corrective actions to address the root cause.
 
Event or Problem Description
On 06feb2025 the customer reported that patient samples were queuing on the automation line track behind dxa 5000 instrument serial number (s/n) (b)(6) connected to dxi 9000 instrument s/n (b)(6).Field service engineer (fse) noticed that no hardware error messages were generated on the dxi 9000 instrument indicating that samples were not being aspirated.This issue caused a delay in reporting patient results.The customer reported a patient death while waiting for the results being processed.Upon the initial report of the event, the customer did not allege whether the delay in obtaining the results contributed to the patient's death.The hstni result for this patient sample was elevated (236.26 ng/l) compared with the expected values for overall population (99th percentile url (95% cl): 17.5 pg/ml (12.6 - 20.7 pg/ml)).Per discussion between field application specialist (fas) and the customer on 11feb2025, the customer stated the physicians were not waiting only for the hstni result to determine a diagnosis.The customer did not confirm whether the delay in obtaining the result led to a delay in diagnosis or treatment; the customer also did not provide the patient¿s diagnosis and did not provide any additional information regarding the patient¿s presentation or history.

Brand Name
DXI 9000
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key21527109
Report Number2122870-2025-00072
Device Sequence Number8455623
Product Code JJE
UDI-Device Identifier15099590732103
UDI-Public(01)15099590732103(11)230316
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC11137
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown